Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 10, 2009, 3:22 PM CST for McIntosh County, Muskogee County, Sequoyah County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2009, 3:22 PM CST (21:22 UTC)
- Expired
- Feb 10, 2009, 3:49 PM CST
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 10, 2:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 102122
SVRTSA
OKC091-101-135-102200-
/O.NEW.KTSA.SV.W.0003.090210T2122Z-090210T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
322 PM CST TUE FEB 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 400 PM CST
* AT 321 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF
BRIARTOWN...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRIARTOWN...
PORUM...WARNER...WEBBERS FALLS...KEEFETON...GORE AND BRAGGS.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM. TORNADOES CAN
FORM SUDDENLY FROM SEVERE THUNDERSTORMS.
LAT...LON 3566 9512 3565 9512 3565 9507 3562 9496
3539 9512 3538 9515 3537 9514 3535 9515
3527 9522 3527 9525 3530 9530 3532 9538
3532 9546 3572 9531
TIME...MOT...LOC 2122Z 205DEG 36KT 3526 9535
$$1 follow-up statement
000
WWUS54 KTSA 102149
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CST TUE FEB 10 2009
OKC091-101-135-102159-
/O.CAN.KTSA.SV.W.0003.000000T0000Z-090210T2200Z/
MUSKOGEE OK-SEQUOYAH OK-MCINTOSH OK-
349 PM CST TUE FEB 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH...
NORTHWESTERN SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3566 9512 3565 9512 3565 9507 3562 9496
3539 9512 3538 9515 3537 9514 3535 9515
3527 9522 3527 9525 3530 9530 3532 9538
3532 9546 3572 9531
TIME...MOT...LOC 2149Z 198DEG 38KT 3556 9527
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 2:38 PM CST, 44 minutes earlier.
Area forecast discussion, Feb 10, 2:38 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 238 PM CST TUE FEB 10 2009 .DISCUSSION... SPRING-LIKE CONDITIONS ACROSS THE REGION WILL LEAD TO A SPRING-LIKE SEVERE WEATHER EVENT SHORTLY. STRONG THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL OKLAHOMA. A TORNADO WATCH IS CURRENTLY IN THE PROCESS OF BEING ISSUED FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. AS A STRONG UPPER SYSTEM APPROACHES THE REGION... EFFICIENT LOW LEVEL MOISTURE ADVECTION HAS BEEN UNDERWAY. AS OF EARLY TUESDAY AFTERNOON... 60 DEGREE DEWPOINTS HAVE MADE IT AS FAR NORTH AS INTERSTATE 40. CLOUD COVER BROKE EARLY ACROSS MUCH OF CENTRAL AND NORTHEAST OKLAHOMA TODAY. CLIMBING SURFACE TEMPERATURES IN THESE AREAS HAVE ADDED TO AN ALREADY UNSTABLE ENVIRONMENT. MEANWHILE... WARM ADVECTION SHOWERS HAVE INTENSIFIED ACROSS SOUTHEAST OKLAHOMA. AS THE UPPER SYSTEM AND ASSOCIATED SURFACE FEATURES GET CLOSE TO THE REGION LATE THIS AFTERNOON AND EVENING... SHEAR WILL INCREASE DRAMATICALLY... PROVIDING A VERY FAVORABLE ENVIRONMENT FOR SUPERCELLS. ALL MODES OF SEVERE WEATHER CAN BE EXPECTED WITH THIS EVENT. TORNADOES WILL BE MORE LIKELY EARLY IN THE EVENT WITH ANY DISCREET SUPERCELLS. OVERNIGHT... A MOSTLY LINEAR CONVECTIVE MODE IS EXPECTED TO DEVELOP... WITH STRAIGHT-LINE WINDS AND HAIL THE PRIMARY THREATS... ALTHOUGH BRIEF SPIN-UPS WILL REMAIN POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY... WITH 2 TO 3 INCH TOTALS COMMON ACROSS THE EASTERN PORTION OF THE FORECAST AREA. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. WILL BE ISSUING A FLASH FLOOD WATCH FOR OUR ARKANSAS COUNTIES AND SOUTHEAST OKLAHOMA COUNTIES. AS THE UPPER LOW DEPARTS TOMORROW... WRAPAROUND MOISTURE AND INSTABILITY WILL PROVIDE A CHANCE FOR LINGERING SHOWERS IN COLD AIR ACROSS THE NORTH. IN THE WAKE OF THE SYSTEM... TEMPERATURES WILL CONTINUE ABOVE NORMAL. A WEAKER UPPER LOW TRAVERSING THE CENTRAL PLAINS TOWARD THE END OF THE WEEK WILL PROVIDE ANOTHER CHANCE FOR SHOWER ACTIVITY FRIDAY. IT WILL ALSO PUSH A COLD FRONT ACROSS THE AREA... BRINGING BELOW NORMAL TEMPERATURES BACK FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 47 57 36 62 / 90 50 0 10 FSM 47 58 35 66 / 100 40 0 10 MLC 49 60 36 62 / 90 30 0 10 BVO 44 55 30 64 / 90 60 0 10 FYV 46 52 31 60 / 100 60 0 10 BYV 46 49 33 58 / 100 70 0 10 MKO 46 56 34 62 / 90 50 0 10 MIO 46 52 34 62 / 100 70 0 10 F10 45 57 35 62 / 90 40 0 10 HHW 50 67 39 62 / 90 20 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....06
Hazardous weather outlook, Feb 10, 12:54 PM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CST TUE FEB 10 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1254 PM CST TUE FEB 10 2009
...SEVERE WEATHER WILL IMPACT THE AREA LATER THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...AFTER 3 PM.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 2 PM.
HEAVY RAIN AND FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 6 PM.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA..WEST CENTRAL
AND NORTHWEST ARKANSAS.
DISCUSSION...
WIDESPREAD SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT.
ALL MODES OF SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WINDS...
AND HAIL WILL BE POSSIBLE. THE RISK OF SEVERE WEATHER WILL
INCREASE DURING THE AFTERNOON...AS STORM INITIATION HAS BEEN
NOTED OVER NORTH CENTRAL OKLAHOMA. OVERALL SEVERE POTENTIAL WILL
PEAK DURING THE EVENING INTO THE EARLY MORNING HOURS. INITIAL
STORMS THAT DEVELOP IN A MORE FAVORABLE ENVIRONMENT ACROSS
SOUTHEAST OKLAHOMA WILL HAVE THE HIGHEST TORNADIC POTENTIAL...AS
LOCATIONS MAINLY SOUTH OF A LINE FROM MCALESTER TO FORT SMITH WILL
HAVE THE GREATEST COMBINATION OF INSTABILITY AND SHEAR. AS THE
EVENT DEVELOPS INTO THE OVERNIGHT HOURS...A LARGE AND DAMAGING
SQUALL LINE IS LIKELY TO SWEEP ACROSS THE AREA. A TORNADIC THREAT
WILL ALSO CONTINUE DURING THIS TIME FRAME...WITH AN INCREASING RISK
OF DAMAGING STRAIGHT LINE WINDS.
IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINS ARE LIKELY WITH
WIDESPREAD 1 TO 2 INCHES AMOUNTS EXPECTED WITH LOCALLY HIGHER AMOUNTS
EXCEEDING 3 OR 4 INCHES POSSIBLE. THIS WILL RAISE THE RISK OF
FLASH FLOODING.. ESPECIALLY OVER PORTIONS OF NORTHWEST AND WEST
CENTRAL ARKANSAS...AND PORTIONS OF SOUTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON THROUGH
TONIGHT. SPOTTER COORDINATION SHOULD BE CLOSELY MONITORED AS STORM
MOTIONS OF 40 MPH OR GREATER WILL MAKE SPOTTING DIFFICULT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY AND SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING EARLY WEDNESDAY BEFORE ENDING FROM
WEST TO EAST. INCREASING WINDS BY WEDNESDAY INTO THURSDAY WILL
RAISE THE FIRE WEATHER POTENTIAL AS GRASSES WILL DRY QUICKLY
DESPITE THE PREVIOUS RAINS. A COOL DOWN TO MORE SEASONABLE
TEMPERATURES IS EXPECTED BY LATE WEEK...ALONG WITH CHANCES FOR
RAIN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Feb 10, 2:10 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 PM CST TUE FEB 10 2009
OKZ049-073-075-102045-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 PM CST TUE FEB 10 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 210 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF DUNBAR...MOVING NORTH AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...DAMON...GOWEN...
STANLEY...DUNBAR AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3496 9546 3486 9520 3441 9547 3448 9567
TIME...MOT...LOC 2010Z 202DEG 48KT 3453 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:10 PM CST | Special Weather Statement | TSA | Latimer | 35 min |
| Feb 10, 2:46 PM CST | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more | 13 hr |
| Feb 10, 2:51 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 39 min |
| Feb 10, 3:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 51 min |
| Feb 10, 3:38 PM CST | Special Weather Statement | TSA | Pittsburg | 52 min |
| Feb 10, 3:59 PM CST | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 61 min |
| Feb 10, 4:20 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Feb 10, 4:35 PM CST | Tornado Warning | TSA | Osage, Pawnee | 25 min |
| Feb 10, 4:59 PM CST | Tornado Warning | TSA | Osage, Pawnee | 46 min |
| Feb 10, 5:38 PM CST | Tornado Warning | TSA | Osage, Washington | 52 min |
| Feb 10, 5:47 PM CST | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.